MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-5.6-4.0-12; VAP MICROCUFF

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-5.6-4.0-12; VAP MICROCUFF
Model Number 35113
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 19 dec 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the inflation line came off the device.It was found 15 hours after surgery.A bite block was used, and the nurse also noted that the patient's head direction had not changed compared to prior to surgery.They do not believe the inflation line was damaged by the patient.The microcuff was replaced for a new one, and there was no injury to the patient.
 
Additional Manufacturer Narrative
One used sample was received for evaluation.The sample was received with the inflation line detached from the endotracheal (et) tube.The detachment area was examined under magnification, and the severed end of the inflation line tubing appeared to be jagged.The skive in the eu tube wall had what appeared as jagged adhesive residue.There did not appear to be any remnant of the inflation line in the skive.Both components fluoresced under uv light.The root cause could not be determined conclusively, however, the inflation line may have been pulled on excessively.There was no indication that the et tube migrated, and the patient was wearing a bite block.All information reasonably known as of 26 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being evaluated.The investigation remains in progress at this time.All information reasonably known as of 14 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-5.6-4.0-12
Common Device Name
VAP MICROCUFF
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9501587
Report Number3011270181-2019-00077
Device Sequence Number11232347
Product Code BTR
UDI-Device Identifier10680651351132
UDI-Public10680651351132
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35113
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/24/2020
02/20/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/17/2020
02/28/2020
Patient Sequence Number1
Patient Age3 YR
Patient Weight10